Children's Advil Suspension

Generic Name: Ibuprofen

  • What is this medication?

    Children's Advil Suspension is a nonsteroidal anti-inflammatory drug (NSAID) intended for temporarily reducing fever and relieving minor aches and pains related to the common cold, flu, sore throat, headaches, and toothaches.
  • Are there any warnings associated with this medication?

    Children's Advil Suspension may cause a severe allergic reaction, especially in people allergic to aspirin. Symptoms may include hives, facial swelling, asthma (wheezing), shock, skin reddening, rash, blisters. In the event of an allergic reaction, stop using this product and seek medical help immediately.

    Childrens's Advil Suspension contains an NSAID, which may cause severe stomach bleeding. The chance is higher if the child has had stomach ulcers or bleeding problems, takes a blood thinning (anticoagulant) or steroid drug, takes other drugs containing prescription or nonprescription NSAIDs (aspirin, ibuprofen, naproxen, or others) and if they take more medication for a longer time than directed.

    A severe or persistent sore throat or sore throat that occurs with a high fever, headache, nausea, and vomiting may be serious. Consult a doctor immediately. Avoid using for more than 2 days unless directed by a doctor. Avoid giving to children under 3 years of age unless directed by a doctor.

    Do not use this product if the child has ever had an allergic reaction to any other pain reliever/fever reducer. Do not use this medication just before or after heart surgery.

    Do not give more than directed. Do not use more than 4 times a day. The risk of heart attack or stroke may increase if more of this product is used than directed, or if it is used for longer than directed.

    Measure only with the dosing cup provided. Dosing cup to be used with Children's Advil Suspension only. Do not use with other products.

    Stop using this product and talk to a doctor if the child feels faint, vomits blood, has bloody or black stools, or has stomach pain that fails to get better, as these could be signs of stomach bleeding.

    Stop use and talk to a doctor if the child does not get any relief within the first 24 hours of treatment; has a fever or pain that gets worse or lasts more than 3 days or the child has redness or swelling in the painful area or any new symptoms.

    Keep this product out of the reach of children. In the event of an overdose, obtain medical help or contact a poison control center immediately.

    This product does not contain directions or complete warnings for adult use.

  • Should I talk to my doctor before taking this medication?

    Talk to a doctor before using this product if the child is at risk of stomach bleeding due to the factors listed in the Warnings section. Also talk to a doctor before using this medication if pain relievers or fever reducers lead to problems or serious side effects for the child; the child has had heartburn or other stomach problems; the child is taking a diuretic medication; the child has not been drinking fluids or has lost a lot of fluid through vomiting or diarrhea; or the child has high blood pressure, heart disease, liver cirrhosis, asthma, or kidney disease.

    Talk to a doctor or pharmacist before using if the child is taking any other drug or is under a doctor's care for any serious condition.

  • What are the possible side effects of this medication?

    Ibuprofen may trigger a severe allergic reaction, particularly in people allergic to aspirin. Symptoms may include hives, swelling in the face, asthma (wheezing), skin redness, rash, blisters, and shock.

    This medication may cause severe stomach bleeding, since it contains an NSAID. A child is more likely to have this problem if the child also takes a blood-thinning or steroid drug; has had stomach ulcers or bleeding problems; takes other drugs containing prescription or over-the-counter NSAIDS, such as aspirin, ibuprofen, or naproxen; or takes more of the drug or takes it for longer than directed.

    Side effects cannot always be anticipated. If any develop or change in intensity, tell your doctor as soon as possible. Only your doctor can determine if it is safe for you to continue taking this drug.

  • What should I avoid while taking this medication?

    Do not give more medication than directed. Do not use more than 4 times a day. The risk of heart attack or stroke may increase if more of this product is used than directed, or if it is used for longer than directed.

    The dosing cup provided is to be used with Children's Advil Suspension only, do not use with other products.

  • What are possible food and drug interactions associated with this medication?

    If Children's Advil Suspension is taken with certain other drugs, the effects of either could be increased, decreased, or altered. Always check with your doctor before combining Children's Advil Suspension with any other medication.
  • What is the usual dosage?

    Take this product with food or milk if stomach upset develops.

    Shake well before using.

    If possible, use the child's weight to determine dosage; otherwise use age.

    Measure Children's Advil Suspension only with the dosing cup provided. Avoid using this cup with other products.

    72-95 pounds - children 11 years: Take 3 teaspoons. Repeat the dose every 6-8 hours if needed. Avoid using more than 4 times in a day.

    60-71 pounds - children 9-10 years: Take 2 1/2 teaspoons. Repeat the dose every 6-8 hours if needed. Avoid using more than 4 times in a day.

    48-59 pounds - children 6-8 years: Take 2 teaspoons. Repeat the dose every 6-8 hours if needed. Avoid using more than 4 times in a day.

    36-47 pounds - children 4-5 years: Take 1 1/2 teaspoons. Repeat the dose every 6-8 hours if needed. Avoid using more than 4 times in a day.

    24-35 pounds - children 2-3 years: Take 1 teaspoon. Repeat the dose every 6-8 hours if needed. Avoid using more than 4 times in a day.

    <24 pounds - children <2: Talkto a doctor before using this product.

  • How should I store this medication.

    Store at room temperature.